Steroids almost killed young UAE national

AL AIN — Use of human growh hormones to build up his muscles proved nearly fatal for Saeed Al Mansoury, a 27-year-old UAE national. He suffered severe chest pain on Saturday, July 29, and had to be rushed to the Al Jimi (Al Ain) Hospital's Emergency Care Unit (ECU).



By Lana Mahdi

Published: Tue 8 Aug 2006, 10:14 AM

Last updated: Sat 4 Apr 2015, 6:05 PM

Speaking to Khaleej Times, Haleema Abdullah, supervisor at the Hospital, said Saeed was into bodybuilding and used to take steroid hormones.

''As he could not breathe, he was moved to the hospital immediately by ambulance. His heart stopped beating but he was rescued in the ECU.

''He was sent to the Intensive Care Unit, but thank God, he is still alive and now he is in Zayed Military Hospital for treatment,'' she said.

Haleema said young people think that human growth hormones help them gain more muscles in a short time, but in fact they are on the fast track towards death through these shortcuts to build muscles mass.

Speaking to Khaleej Times, Saseendran, trainer at the Olympic Centre of Bodybuilding in Al Ain, said steroids and human growth hormones were not allowed in the club, adding that only proteins and natural food supplements were required for muscle building.

''Young people have to build their body step by step by natural methods, to assure safe sport practicing without side effects and dangers,'' he added.

Doctors warn against bodybuilding steroids due to the health risks involved.

They warn people who practice bodybuilding and buy those dangerous medications through the Internet or from several markets abroad.

Ongoing side effects of steroids are premature baldness, dizziness, mood swings, anger, aggression, and depression. Users also have illusions, extreme feelings of mistrust or fear. Sleep is affected and there is nausea, vomitting, trembling and high blood pressure that can damage the heart or blood vessels over time.

They also run the risk of injuring muscles and tendons.

Liver damage, urinary problems and cancer are also some of the side-effects of steroid intake.


More news from